Table of Contents Author Guidelines Submit a Manuscript
Discrete Dynamics in Nature and Society
Volume 6 (2001), Issue 3, Pages 157-169

Comparing algebraic and numerical solutions of classical diffusion process equations in computational financial mathematics

1Center for APPlied Mathematics and Theoretical Physics, University of Maribor, Krekova Ulica 2, Maribor SLO-2000, Slovenia
2Zentrum Mathematik, Technische Universität München, Arcisstrasse 21, München D-80333, Germany

Received 28 August 2000

Copyright © 2001 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


We revise the interrelations between the classical Black Scholes equation, the diffusion equation and Burgers equation. Some of the algebraic properties the diffusion equation shows are elaborated and qualitatively presented. The related numerical elementary recipes are briefly elucidated in context of the diffusion equation. The quality of the approximations to the exact solutions is compared throughout the visualizations. The article mainly is based on the pedagogical style of the presentations to the Novacella Easter School 2000 on Financial Mathematics.